5 Comments

  1. Advice please- starting Methadone program - Page 2 - Opiate Detox Recovery

    […] you consume the equivalent of 30mg of methadone a day or more. Any truth to this? full blog here Precipitated Withdrawal from Suboxone: Now What? | Suboxone Talk Zone: A Suboxone Blog the guy calls himself a doc, but is he? and is that reliable advice? If so, how did brian and […]

  2. flywheel

    To tell stories like this is embarassing. But addicts, such as me, can sometimes relate. Just this past weekend I had a PW experience.
    I’ve had a lot of experience with opiates over the years and considered myself and expert. After a few years of using, I was referred to a “pain management clinic” which, as far as that was concerened, was legit. They had experimented with sub and prescribed 2mg/twice/day. This seemed to work well for me and I was on it for about 3 years.
    Then, a couple of years ago, I needed emergency surgery (what do you tell the emergency staff when you are on sub and suffering in agony of a gall stone?) Anyway, I “tappered” a little off the sub and stopped a few days before the surgery. The sub withdrawals eventually set in and were awful. (Please take Dr. J’s advice on sub and surgery). So after the surgery, I was put on relatively low doses of opiates. Maybe 20mg max of hydrocodone/day. It did nothing. Not even dent the withdrawal from the sub. This went on for a week or so but I got through it.
    I then went back to my pain clinic and the D.O. that had been treating me with sub agreed to do the rotating three month script for oxycodone. I think they had become spooked about sub because they told me they did not prescribe it anymore for anyone. Possibly they were not certified for it in the first place. The oxy, of course, re-lit the flame and my addiction was back in full force. Never mind that getting the prescription bumped up each time to match my tolerance was not an option.
    So I decided to look for, and found, another doctor that would put me on suboxone. It was a PCP that I had used before. He would only prescripbe it on a cash baisis which I thougt weird. But the price wasn’t anymore than he would charge for an office visit anyway so I didn’t question it. I acquired the sub but held on to it as I felt I could get along with out it for now.
    In the mean time, my real craving for opiates was rushing on, and I found an uscrupulous pill mill. Ask and you shall receive. Actually I didn’t have to ask at all, I made a visit, and was provided with a script for 120 30mg oxycodone. No problem. This will do, I thought. And it did for a whole two weeks. Why worry? I had the sub when these things ran out and would make a smooth transition.
    Last Saturday night I had finished up with the oxy. I had breifly read somwhere that one needed to be in withdrawal before administering the sub to prevent precipitated withdrawal. Around 12 hours was what I remembered. Well the next morning (Sunday) I woke up about 4:00 AM feeling pretty bad. This must be it. Heck, I’ve been through this before. Seems familiar. Besides, I haven’t been doing that much oxy so it is probably a good time to start the sub.
    So I get up and pull out a 2mg film of suboxone and under the tongue it goes. Great. In about 30 minutes I will back to sleepy comfortably…
    It was initially like a WOOSH through the brain. Alarms were going off everywhere. What the? And without thinking my body walked me into the bathroom where I began to vomit violently for about 15 minutes. Then things settled just a bit but I was too confused to consider what was going on. I immediatley reached for another 2mg film and placed it under my tougue. I layed down in bed and actually felt like I might be able to drift off to sleep thinking everything was normal.
    What I thought was a dream were just thoughts I coudn’t control. I’m off shore looking back at a Mayan temple. Weird. The sky was bright red. Not a soothing red, but one of extreme alarm. Then the ocean slanted up so that I was looking at this temple above me, but I was supposed to be on a flat ocean. It isn’t right and I don’t like it. But I couldn’t do anything about it. Fortunately my body snapped me out of it by dragging me to the bathroom for another round. This went on for hours. Every time I tried to sleep, these awful thoughts would take over. It was like, if you can imagine, a very bad acid trip. It seemed like my world had been shifted my about one millimeter. I recognized where I was. My house, my street, the room I was in. But it was just not the same.
    That was my Sunday. I somewhat followed the advice above and am continuing to do so. It is now 30 hours and I THINK I’m going to be OK.

    • Jazzibell

      I’m so sorry that you went through that! I have experienced so much of the same problematic issues with Suboxone. It happened to myself after having surgery, I had been admitted to the ICU for monitoring any complications plus “managing my pain levels and keeping me as comfortable as possible,” if you could call it that! This hospital I was going to had it’s own Specialist in Suboxone so I felt safe. But I wasn’t. I had a horribly twisted and terrifying experience during my entire 6 day stay because they weren’t bridging the pain medication, creating a shelf against going into full blown WD and the stinging pain on top of that! I can remember that similar experience of cognitive distortion, hallucinations, psychosis, delusions that I had to commit suicide even! Continual rumination of negativity, past trauma and even deceased relatives who had been nice enough to tell me my bottom was showing through the hospital gown and that’s why it’s called an “ICU!”
      I left AMA! Refusing the prescription for pain medication for home. I just wanted back on the Suboxone. I’m pretty sure that I was uncomfortable enough too, that just about 15 or more hours went by already so I was going to take the Suboxone!
      Not 25-30 minutes after I was on my bathroom floor after vomiting so violently I lost consciousness as well as any water supply in my body. I just let myself remain there and the weakness plus excruciating pain caused my passing out again until mid morning when I was definitely safe to restart the Suboxone.

    • John

      Hey fly… I am currently being subscribed suboxone, but every now and then I get the itch and for some reason go back to my 3 bag per day habbit. No matter how I tried or long I waited, PW’s would come. Although many say not to do anything since it won’t work, I did. I held a few bags on the side and made sure I didn’t touch them (that’s hard to do when in withdrawl waiting for that 24 hour mark). If that 24 hours wasnt enough time – and I start feeling the PW come on strong, I would do a bag and it would make the transition back to my daily sub routine easier. I would keep taking my subs and only reach for a bag if I absolutly needed it. Some say it’s all in my head but I know what I felt, and it’s instant relief. The subs are only a partial block, so some does get thru… hope this helps now or in future.

      • I’ll post your response, but I hope you take action to address that itch. You’re risking jail or worse for something that provides little or no pleasure. I’m sure you recognize that on one level– and there are probably reasons behind the ‘itch’. Make sure you are open about that use with SOMEONE– your doc, or your counselor, or both– so you can get it out of the dark and put it away.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.